Patient Leaflet Updated 01-Nov-2019 | THE BOOTS COMPANY PLC
Boots Paracetamol 500 mg Effervescent Tablets
Information for the user
Boots Paracetamol 500 mg Effervescent Tablets
Read all of this leaflet carefully because it contains important information for you.
This medicine is available without prescription to treat minor conditions. However, you still need to take it carefully to get the best results from it.
What this medicine is for
This medicine contains paracetamol which belongs to a group of medicines called analgesics and antipyretics that relieve mild to moderate pain and reduce fever.
It can be used to relieve headache, migraine, neuralgia, toothache, period pain, rheumatic aches and pains, sore throat and the symptoms of colds and flu.
Before you take this medicine
This medicine can be taken by adults and children aged 12 years and over. However, some people should not take this medicine or should seek the advice of their pharmacist or doctor first.
Do not take:
Talk to your pharmacist or doctor:
Other important information
Do not drink alcohol (e.g. wine, beer, spirits) whilst taking this medicine.
Pregnancy and breast-feeding
If necessary, paracetamol can be used during pregnancy. You should use the lowest possible dose that reduces your pain and/or your fever and use it for the shortest time possible. Contact your doctor or mid-wife if the pain and/or fever are not reduced or if you need to take the medicine more often
If you take other medicines
This medicine contains paracetamol.
Do not take anything else containing paracetamol while taking this medicine.
Before you take these tablets, make sure that you tell your pharmacist about ANY other medicines you might be using at the same time, particularly the following:
If you are unsure about interactions with any other medicines, talk to your pharmacist. This includes medicines prescribed by your doctor and medicine you have bought for yourself, including herbal and homeopathic remedies.
How to take this medicine
Check the foil is not broken before use. If it is, do not take that tablet.
Dissolve the tablets in a glass of water, stir and then drink the solution.
Adults and children over 16 years: Take one or two tablets up to 4 times a day, or as instructed by your doctor.
Children 12 to 15 years of age: Take 1 tablet maximum.
The dose should not be repeated more frequently than every 4 hours and not more than 4 doses should be taken in any 24 hour period.
Do not continue to take these tablets for more than 3 days unless instructed by your doctor.
Do not take more than the amount recommended above.
Not recommended for children under 12 years of age.
If you take too many tablets: Talk to a doctor at once if you take too much of this medicine even if you feel well. This is because too much paracetamol can cause delayed, serious liver damage. Go to your nearest hospital casualty department. Take your medicine and this leaflet with you.
Possible side effects
Most people will not have problems, but some may get some:
If you get any of these serious side effects, stop taking the tablets.
See a doctor at once:
If you get any of the following side effects see your pharmacist or doctor:
Reporting of side effects
If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard. By reporting side effects you can help provide more information on the safety of this medicine.
How to store this medicine
Do not store above 25°C.
Store in the original package and protect from moisture.
Keep this medicine in a safe place out of the sight and reach of children, preferably in a locked cupboard.
Use by the date on the end flap of the carton.
What is in this medicine
Each effervescent tablet contains Paracetamol 500 mg, which is the active ingredient.
As well as the active ingredient, the tablets also contain anhydrous citric acid (E330), povidone, sodium hydrogen carbonate (E500), saccharin sodium, anhydrous sodium carbonate, simeticone (E900), polysorbate 80 (E433), aspartame (E951).
The pack contains 24 round, white effervescent tablets.
Who makes this medicine
by the manufacturer responsible for batch release :
UK Marketing Authorisation held by
Leaflet prepared October 2019
If you would like any further information about this medicine, please contact
To request a copy of this leaflet in Braille, large print or audio please call, free of charge:
0800 198 5000 (UK only)
Please be ready to give the following information:
Product name: Boots Paracetamol 500 mg Effervescent Tablets
Reference number: 20417/0066
This is a service provided by the Royal National Institute of Blind People.
Artwork reference number: WBAG342875
1 Thane Road West, Beeston, Nottingham, NG2 3AA
+44 (0)1159 592 565
+44 (0)1159 595 165